MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON PEEK W/PROKNOT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US GRYPHON PEEK W/PROKNOT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 210821
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the gryphon peek w/pokot device came out as the surgeon was knotting and lowering the implant after placement.There was patient involvement.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary
=
> the product has not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment (source file - novedad 513189 policlínico del olaya).The photo investigation revealed that gryphon peek w/proknot had the anchor broken at the distal end, the anchor was detached form the inserter.No other anomalies could be observed.A review of the batch manufacturing records was conducted on finished lot number xxxxxx: and no related non-conformances were identified.The overall complaint was confirmed as the observed condition of the gryphon peek w/proknot would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during procedure.The possible root cause for the reported condition could be traced to the anchor breakage.The broken condition can be associated with off axis insertion and levering during insertion.As per ifu, axial misalignment or levering with the anchor upon insertion, may result in anchor or inserter fracture, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.------------------------------------- document specification review: ifu-111331 device history lot
=
> pn: 210821 lot number: 8l94908 there was no non-conformance regarding this lot.Manufacturing date: 17 feb 2022 expiration date: 31 jan 2025 device history batch
=
> null.Device history review
=
> n: 210821 lot number: 8l94908 there was no non-conformance regarding this lot.Manufacturing date: 17 feb 2022 expiration date: 31 jan 2025.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative has been updated to reflect the correct information: the investigation summary the product has not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that gryphon peek w/proknot had the anchor broken at the distal end, the anchor was detached form the inserter.No other anomalies could be observed.A review of the batch manufacturing records was conducted on finished lot number xxxxxx: and no related non-conformances were identified.The overall complaint was confirmed as the observed condition of the gryphon peek w/proknot would contribute to the complained device issue.¿ based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during procedure.The possible root cause for the reported condition could be traced to the anchor breakage.The broken condition can be associated with off axis insertion and levering during insertion.As per ifu, axial misalignment or levering with the anchor upon insertion, may result in anchor or inserter fracture, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
GRYPHON PEEK W/PROKNOT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20527072
Report Number1221934-2024-03812
Device Sequence Number20862840
Product Code MAI
UDI-Device Identifier10886705024049
UDI-Public(01)10886705024049(10)8L94908(17)250131
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K140643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number210821
Device Lot Number8L94908
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown